Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2000, 3:48 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 22, 2000, 3:48 PM MDT (21:48 UTC)
- Expired
- Jun 22, 2000, 4:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Curry County, NM, Roosevelt County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329 WUUS55 KABQ 222148 SVRABQ NMC009-041-222245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 PM MDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO NORTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 445 PM MDT * AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN ROOSEVELT COUNTY...OR ABOUT 9 MILES SOUTHEAST OF CLOVIS...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHEASTERN ROOSEVELT COUNTY TO THE EAST OF PORTALES. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS LAT...LON 3441 10313 3428 10328 3405 10303 3436 10302
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:30 PM MDT, 18 minutes earlier.
Area forecast discussion, Jun 22, 3:30 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT THU JUN 22 2000 RIDGE AXIS OVER EASTERN NM INTO WESTERN PLAINS STATES WITH TROUGH OVER WESTERN ARIZONA. UPPER DIFLUENCE AND MID LEVEL COOL ADVECTION WITH RESULT OF CONVECTION CONTINUING THROUGH THE MORNING OVER SOUTHERN ARIZONA AND SHOWING A NORTHEASTWARD MOVEMENT. ZONE OF BEST (NEG) LIS FROM SOUTHERN AZ ACROSS WESTCENTRAL NM AND THEN NORTHEASTWARD. SIMILAR AREA FOR BEST THETA-E. EARLY START TO CONVECTION TODAY AND FITS WITH EARLIER DESCRIBED FEATURES. SAME MECHANISMS IN PLACE FOR FRIDAY BUT SHIFTED A LITTLE TO THE EAST WITH UPPER LOW OR WEAKENING SHEAR AXIS ACROSS THE NORTH. THUS IMPROVING CHANCES FOR EAST HALF OF THE AREA...SOME DECREASE SW. MEDIUM RANGE CHARTS INDICATE RIDGE BUILDING OVER SOUTHERN ROCKIES AND THEN DRIFTING TO THE WESTERN BORDER. BUT ADDITIONALLY A FRONT ENTERS THE NORTHEAST SATURDAY NIGHT AND SUNDAY...SOME CONVERGENCE AND COOLING TO THE NORTHEAST...WILL CONTINUE TREND IN EARLIER OUTLOOK. FRONTAL EFFECTS WEAKEN BY DAY 5 WITH MAIN INFLUENCE FROM OROGRAPHICS. ABQ BB 062/090 064/094 063 29322 SAF BB 059/088 059/089 059 29322 TCC BB 067/094 067/092 067 29312 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:14 PM MDT | Flash Flood Warning | ABQ | Lincoln | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.